Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 36, NWS San Angelo, TX

May 1, 2007Mason County, Texas

NWS San Angelo, TX issued this tornado warning at May 1, 2007, 5:27 PM CDT for Mason County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2007, 5:27 PM CDT (22:27 UTC)
Expired
May 1, 2007, 6:00 PM CDT
In force
33 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Mason County, TX

The radar

The San Angelo radar (KSJT), 152 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 3:48 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2016 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 012227
TORSJT
TXC319-012300-
/O.NEW.KSJT.TO.W.0036.070501T2227Z-070501T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
527 PM CDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN MASON COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 600 PM CDT

* AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES SOUTH OF
  PONTOTOC...OR ABOUT 16 MILES NORTHEAST OF MASON...MOVING SOUTH AT
  15 MPH.

* THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHEASTERN MASON COUNTY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR WEST CENTRAL TEXAS.

LAT...LON 3092 9896 3094 9917 3067 9916 3056 9895

$$
1 follow-up statement
000 
WWUS54 KSJT 012241
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
541 PM CDT TUE MAY 1 2007

TXC319-012300-
/O.CON.KSJT.TO.W.0036.000000T0000Z-070501T2300Z/
MASON TX-
541 PM CDT TUE MAY 1 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHEASTERN MASON COUNTY...

AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES SOUTH OF
PONTOTOC...OR ABOUT 15 MILES EAST OF MASON...MOVING SOUTH AT 15 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN MASON COUNTY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3092 9896 3094 9917 3067 9916 3056 9895

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 4:36 PM CDT, 51 minutes earlier.

Area forecast discussion, May 1, 4:36 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
436 PM CDT TUE MAY 1 2007

.DISCUSSION...
THIS AFTERNOON THE UPPER LOW HAS LIFTED INTO NORTH-CENTRAL
OKLAHOMA. SURFACE SURFACE COLD FRONT IS SAGGING SOUTH ACROSS OUR
CENTRAL COUNTIES. WIDELY SCATTERED THUNDERSTORMS COULD DEVELOP
ALONG THIS BOUNDARY ACROSS OUR EAST AND SOUTHEAST COUNTIES AS THE
BOUNDARY CONTINUES TO DRIFT SLOWLY SOUTHWARD. WITH THE MODERATE
INSTABILITY IN THAT AREA ALONG WITH SUFFICIENT VERTICAL SHEAR...A
FEW SEVERE STORMS ARE POSSIBLE. THE NEWLY ISSUED TORNADO WATCH
UNTIL 11 PM INCLUDES MCCULLOCH...SAN SABA...AND MASON COUNTIES.

OUR FOCUS TURNS TO THE WEATHER SCENARIO FOR WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT. HAVE AN INCREASING CONCERN FOR THE SEVERE
WEATHER POTENTIAL AND THE THREAT FOR HEAVY RAINFALL AND FLASH FLOOD
POSSIBILITY. A SHORTWAVE TROUGH IS FORECAST TO MOVE EAST ACROSS
THE SOUTHERN ROCKIES ON WEDNESDAY. THIS SHORTWAVE TROUGH WILL
PUSH INTO CENTRAL TEXAS ON THURSDAY. THE LIFT...INSTABILITY AND
VERTICAL SHEAR WILL BE SUPPORTIVE OF SUPERCELLS WEDNESDAY AFTERNOON
AND EVENING IN OUR REGION. THE AMOUNT OF SURFACE-BASED INSTABILITY
WILL BE INFLUENCED BY HOW MUCH BREAKUP OF MORNING LOW CLOUD COVER
OCCURS. AFTERNOON TEMPERATURES AROUND 84 DEGREES WITH DEWPOINTS IN
THE MID TO UPPER 60S YIELD CAPE VALUES IN THE 2000-4000 J/KG RANGE.
SURFACE BOUNDARY TO LIFT BACK NORTH ACROSS MUCH OF WEST CENTRAL
TEXAS ON WEDNESDAY...AND MAY BE POSITIONED ACROSS OUR NORTHERN
COUNTIES IN THE AFTERNOON. SCATTERED THUNDERSTORM EXPECTED
INITIALLY...AND THE STORMS COULD ORGANIZE INTO A MESOSCALE
CONVECTIVE SYSTEM (MCS) ACROSS OUR COUNTIES DURING WEDNESDAY
EVENING. THE MCS SHOULD TRACK EASTWARD WEDNESDAY NIGHT. IN
ADDITION TO THE SEVERE WEATHER THREAT...A HEAVY RAIN/FLASH FLOOD
THREAT COULD MATERIALIZE AS WELL. A VERY MOIST AIRMASS WILL BE
PRESENT WITH 850 MB DEWPOINTS IN THE MID TEENS AND A GOOD THETA-E
RIDGE. WITH THE GROUND NOW SATURATED FROM THE HEAVY RAINFALL OVER
THE PAST COUPLE OF DAYS...THE ADDITIONAL RAINFALL COULD BE
EXCESSIVE.

WE ARE ISSUING A SPECIAL WEATHER STATEMENT TO ADDRESS THE SEVERE
WEATHER AND FLASH FLOOD POTENTIAL FOR WEDNESDAY AFTERNOON INTO
WEDNESDAY NIGHT. A FLASH FLOOD WATCH MAY BE ISSUED BY WEDNESDAY
MORNING.

HAVE A LINGERING POP INTO THURSDAY MORNING ACROSS OUR CENTRAL
AND EASTERN COUNTIES. THE FLOW ALOFT ACROSS OUR REGION WILL
BECOME SOUTHWEST ON FRIDAY...AND SOUTH-SOUTHWEST OVER THE
WEEKEND...AS A DEEP UPPER LOW AND TROUGH CARVE DOWN INTO THE
SOUTHWESTERN STATES. THE GFS TRIES TO BRING A DRYLINE INTO
OUR WESTERN COUNTIES FRIDAY...BUT WITH THE WET GROUND AND
EVAPORATION...THE DRYLINE MAY HAVE A TOUGHER TIME MIXING EASTWARD.
THE MEX GUIDANCE LOOKS TOO WARM WITH HIGH TEMPERATURES FRIDAY...
GIVEN THE EVAPORATION OF CONSIDERABLE LOW-LEVEL MOISTURE WHICH
WILL OCCUR. CAP STRENGTH STRENGTHENS ON SATURDAY AND WE ARE
KEEPING THE FORECAST DRY FRIDAY AND SATURDAY.

SUNDAY/MONDAY INTO TUESDAY...THE UPPER LOW AND TROUGH OVER THE
INTERMOUNTAIN WEST AND SOUTHWEST WILL MOVE LITTLE IN THE BLOCKED
FLOW PATTERN. A FEW EMBEDDED WAVES ARE PROGGED TO ROTATE AROUND THE
EAST SIDE OF THE UPPER LOW AND TROUGH INTO OUR REGION. WITH A MOIST
AND UNSTABLE ENVIRONMENT PROGGED...THESE WILL BRING A CHANCE OF
SHOWERS AND STORMS TO OUR REGION. AT PRESENT HAVE SLIGHT CHANCE POPS
FOR THAT TIME FRAME. WILL MONITOR MODEL TRENDS FOR CONSISTENCY IN
THE PORTRAYAL OF THIS SETUP.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  63  82  61  83 /  30  50  70  20
SAN ANGELO  64  84  63  85 /  20  50  70  20
JUNCTION  64  84  64  82 /  30  40  70  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 1, 3:04 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
304 PM CDT TUE MAY 1 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-022015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
304 PM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS WEST CENTRAL TEXAS
THROUGH THIS EVENING...ESPECIALLY ALONG SEVERAL OLD OUTFLOW
BOUNDARIES. THESE BOUNDARIES WILL PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORM
DEVELOPMENT. ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL
OF REACHING SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREATS. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE STORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON AND CONTINUING
INTO WEDNESDAY NIGHT. A VERY UNSTABLE AIR MASS WILL MOVE BACK INTO
WEST CENTRAL TEXAS...COMBINING WITH AN APPROACHING UPPER LEVEL
STORM SYSTEM...AND SEVERAL OUTFLOW BOUNDARIES TO ENHANCE THE
THREAT OF SEVERE STORMS. SEVERE STORMS MAY RAPIDLY DEVELOP WEDNESDAY
AFTERNOON...WITH VERY LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN
ADDITION...VERY HEAVY RAINFALL WILL ALSO BE LIKELY WITH THESE
STORMS...WITH FLASH FLOODING A DISTINCT POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND THIS
EVENING...AND AGAIN ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.

07

In the hours before

Local storm report, May 1, 3:16 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
316 PM CDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TORNADO          6 E LOHN                31.32N 99.31W
05/01/2007                   MCCULLOCH          TX   AMATEUR RADIO

            LAND SPOUT TORNADO LASTED FOR ABOUT 15 MINUTES BEFORE
            LIFTING.

&&

JBRAZZEL
Local storm report, May 1, 3:33 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
333 PM CDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TORNADO          4 SW BALLINGER          31.69N 100.00W
04/30/2007  F0               RUNNELS            TX   NWS STORM SURVEY

            TORNADO STARTED NEAR HWY 67 SOUTHWEST OF BALLINGER AND
            MOVED TO THE EAST SOUTHEAST FOR 1.5 MILES AND LIFTED JUST
            TO THE EAST SOUTHEAST OF BRUCE FIELD AIRPORT. DAMAGE WAS
            LIMITED TO MAINLY TIN ROOFS AND TREES. HOWEVER A TRACTOR
            TRAILER WAS OVERTURNED AND TWO HANGERS AT THE AIRPORT
            WERE DAMAGED AS WELL. THE TORNADO ALSO KILLED SOME LIVE
            STOCK AS WELL. THE TORNADO WAS JUST UNDER ONE HALF MILE
            WIDE.

&&

JBRAZZEL
Local storm report, May 1, 3:45 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 PM CDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TORNADO          4 NNW ROCHELLE          31.28N 99.24W
05/01/2007                   MCCULLOCH          TX   AMATEUR RADIO

            SPOTTERS CONTINUE TO INDICATE A TORNADO BRIEFLY TOUCHING
            AND THEN GOING BACK UP.

&&

JBRAZZEL
Special weather statement, May 1, 4:50 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
450 PM CDT TUE MAY 1 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-021000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
450 PM CDT TUE MAY 1 2007

...SEVERE WEATHER AND EXCESSIVE RAINFALL ARE POSSIBLE WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT...

AN UPPER LEVEL DISTURBANCE WILL MOVE EAST INTO NEW MEXICO ON
WEDNESDAY...AND WILL REACH WEST CENTRAL TEXAS BY LATE WEDNESDAY
NIGHT. AS THIS SYSTEM APPROACHES...THE AIRMASS WILL BE VERY MOIST
AND COULD BECOME STRONGLY UNSTABLE BY WEDNESDAY AFTERNOON. SCATTERED
THUNDERSTORMS ARE FORECAST TO DEVELOP WEDNESDAY AFTERNOON AND
BECOME MORE NUMEROUS BY WEDNESDAY EVENING. THE STORMS COULD
ORGANIZE INTO A COMPLEX AND TRACK EAST ACROSS WEST CENTRAL
TEXAS WEDNESDAY NIGHT.

WITH THIS SETUP...SEVERE STORMS WITH LARGE HAIL...DAMAGING
WINDS AND A FEW TORNADOES WILL BE POSSIBLE. HEAVY RAINFALL WILL
BE LIKELY. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE
WITH LOCALLY HIGHER AMOUNTS. WITH THE GROUND NOW SATURATED FROM
THE RECENT RAINFALL FROM THE PAST COUPLE OF DAYS...THE ADDITIONAL
RAINFALL WOULD RUNOFF AND MAY RESULT IN FLASH FLOODING.

PEOPLE ACROSS WEST CENTRAL TEXAS ARE ENCOURAGED TO CHECK THE
LATEST FORECASTS...STATEMENTS AND INFORMATION ON THIS WEATHER
THREAT FOR WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:15 PM CDTSevere Thunderstorm WarningSJTFisher30 min
Apr 30, 8:43 PM CDTSevere Thunderstorm WarningSJTCoke32 min
Apr 30, 8:45 PM CDTSevere Thunderstorm WarningSJTRunnels30 min
Apr 30, 8:51 PM CDTSevere Thunderstorm WarningSJTFisher, Jones54 min
Apr 30, 8:57 PM CDTSevere Thunderstorm WarningSJTSterling63 min
Apr 30, 9:20 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels55 min
Apr 30, 9:54 PM CDTSevere Thunderstorm WarningSJTRunnels36 min
Apr 30, 9:58 PM CDTTornado WarningSJTConcho, Runnels32 min
Apr 30, 10:27 PM CDTTornado WarningSJTColeman, Concho, Runnels33 min
Apr 30, 10:58 PM CDTSevere Thunderstorm WarningSJTColeman15 min
Apr 30, 11:38 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels, Taylor37 min
May 1, 12:16 AM CDTSevere Thunderstorm WarningSJTColeman, Runnels44 min
May 1, 12:47 AM CDTSevere Thunderstorm WarningSJTColeman23 min
May 1, 3:00 AM CDTFlash Flood WarningSJTBrown2 hr
May 1, 4:04 AM CDTFlash Flood WarningSJTColeman116 min
May 1, 4:20 AM CDTFlash Flood WarningSJTBrown115 min
May 1, 5:55 AM CDTFlash Flood WarningSJTMcCulloch2 hr
May 1, 6:20 AM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason55 min
May 1, 3:15 PM CDTSevere Thunderstorm WarningSJTMcCulloch30 min
May 1, 3:37 PM CDTTornado WarningSJTMcCulloch, San Saba23 min
May 1, 3:56 PM CDTTornado WarningSJTMcCulloch, San Saba49 min
May 1, 4:40 PM CDTTornado WarningSJTMcCulloch, Mason, San Saba50 min
May 1, 5:47 PM CDTSevere Thunderstorm WarningSJTMason58 min
May 1, 6:38 PM CDTSevere Thunderstorm WarningSJTMason67 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.